Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Stiff index finger with swelling. Taking advil. Arthritis?

My left index finger started stiffening on Sunday and is now swollen at the base. My husband thinks it's sprained but I don't recall doing anything to it, other than planks in yoga. I'm icing it, taking Advil, and today taped it to the 3rd finger. Trying to decide if I should go to a dr and if so, what type so I don't have to go twice. Any possibility it could be arthritis with this much swelling? I have osteo on my right hand near my thumb joint but it's never felt or swollen up like this.

Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Rheumatologist 's  Response

Thanx for you query.

Whenever arthritis is there generally the swelling is accompanied by pain during movements of joint along with redness and tenderness .You have not mentioned your age because that is useful to determine type of arthritis if any existing . It could be due to sprain as the history you are giving is of short duration just 4 days but we cant be sure for this unless you are investigated. osteoarthritis generally does not lead to swelling on base of fingers . You should consult a rheumatologist , get your inflammatory markers like ESR,CRP, routine tests and other specialised tests if required to rule out arthritis . If they all turn out to be negative see an orthopaedician for any injury related stiffness and swelling of finger.You are advised to consult a doctor early for your problem.

Take care.

Wishing you good health.

Dr. Shruti
Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor